Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 23, NWS Key West, FL

March 27, 2015

NWS Key West, FL issued this small craft advisory at Mar 27, 2015, 2:18 PM EDT. It took effect at Mar 27, 2015, 6:00 PM EDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2015, 2:18 PM EDT (18:18 UTC)
In effect from
Mar 27, 2015, 6:00 PM EDT
Expired
Mar 29, 2015, 4:17 AM EDT
In force
34 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WHUS72 KKEY 271818
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
218 PM EDT FRI MAR 27 2015

GMZ031>035-042>044-052>055-072>075-280330-
/O.NEW.KKEY.SC.Y.0023.150327T2200Z-150328T1500Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
218 PM EDT FRI MAR 27 2015

...SMALL CRAFT ADVISORY IN EFFECT FOR INCREASING WINDS TONIGHT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR ALL WATERS SURROUNDING THE FLORIDA KEYS IN THE KEYS
MARINE FORECAST AREA. 

* WINDS AND WAVES...WEST TO NORTHWEST WINDS OF 15 TO 2O KNOTS WILL
  SHIFT TO NORTH AND INCREASE TO BETWEEN 20 AND 25 KNOTS AND GUSTY
  BEHIND A COLD FRONT EXPECTED TO MOVE ACROSS THE KEYS WATERS AROUND
  MIDNIGHT. SEAS WILL BUILD TO 4 TO 8 FEET ACROSS THE FLORIDA STRAITS
  AND THE OFFSHORE GULF WATERS WEST OF MAINLAND MONROE COUNTY...WITH
  THE HIGHEST SEAS ACROSS THE WESTERN FLORIDA STRAITS OVERNIGHT. SEAS
  OF 3 TO 4 FEET IN HAWK CHANNEL ARE LIKELY...AND AS HIGH AS FIVE
  FEET WEST OF THE MARQUESAS KEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

FUTTERMAN

$$
7 follow-up statements
009 
WHUS72 KKEY 280237
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1037 PM EDT FRI MAR 27 2015

GMZ031>035-042>044-052>055-072>075-281045-
/O.CON.KKEY.SC.Y.0023.000000T0000Z-150328T1500Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1037 PM EDT FRI MAR 27 2015

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...WEST TO NORTHWEST WINDS OF 15 TO 2O KNOTS WILL
  SHIFT TO NORTH AND INCREASE TO BETWEEN 20 AND 25 KNOTS AND GUSTY
  BEHIND A COLD FRONT EXPECTED TO MOVE ACROSS THE KEYS WATERS AFTER
  MIDNIGHT. SEAS WILL BUILD TO 4 TO 8 FEET ACROSS THE FLORIDA STRAITS
  AND THE OFFSHORE GULF WATERS WEST OF MAINLAND MONROE COUNTY...WITH
  THE HIGHEST SEAS ACROSS THE WESTERN FLORIDA STRAITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

11

$$
775 
WHUS72 KKEY 280801
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
401 AM EDT SAT MAR 28 2015

GMZ031>035-042>044-052>055-072>075-281615-
/O.EXT.KKEY.SC.Y.0023.000000T0000Z-150328T2100Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
401 AM EDT SAT MAR 28 2015

...SMALL CRAFT ADVISORY IN EFFECT...
AFTERNOON...

* WINDS AND WAVES...NORTHWEST TO NORTH WINDS OF 20 AND 25 KNOTS ARE
  EXPECTED IN THE WAKE OF A STRONG COLD FRONT THIS MORNING. SEAS
  WILL BUILD TO 4 TO 8 FEET ACROSS THE FLORIDA STRAITS AND THE
  OFFSHORE GULF WATERS WEST OF MAINLAND MONROE COUNTY...WITH THE
  HIGHEST SEAS ACROSS THE WESTERN FLORIDA STRAITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

BWC
485 
WHUS72 KKEY 281433
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1033 AM EDT SAT MAR 28 2015

GMZ031-032-042-043-281545-
/O.CAN.KKEY.SC.Y.0023.000000T0000Z-150328T2100Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
1033 AM EDT SAT MAR 28 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. SMALL CRAFT WILL STILL NEED TO EXERCISE CAUTION FOR
THE BALANCE OF THE AFTERNOON.

$$

GMZ033>035-044-052>055-072>075-282100-
/O.CON.KKEY.SC.Y.0023.000000T0000Z-150328T2100Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1033 AM EDT SAT MAR 28 2015

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTH WINDS OF NEAR 20 KNOTS ARE EXPECTED TO
  CONTINUE THROUGH THE AFTERNOON. SEAS OF 4 TO 8 FEET WILL CONTINUE
  ACROSS THE FLORIDA STRAITS AND 5 TO 7 FEET ACROSS THE OFFSHORE
  GULF WATERS WEST OF MAINLAND MONROE COUNTY...WITH THE HIGHEST SEAS
  ACROSS THE WESTERN FLORIDA STRAITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

FUTTERMAN
958 
WHUS72 KKEY 282031
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
431 PM EDT SAT MAR 28 2015

GMZ033>035-044-052>055-072>075-290445-
/O.EXT.KKEY.SC.Y.0023.000000T0000Z-150329T0900Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
431 PM EDT SAT MAR 28 2015

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTH TO NORTHEAST WINDS INCREASE TO NEAR 20
  KNOTS. SEAS OF 4 TO 8 FEET WILL CONTINUE ACROSS THE FLORIDA
  STRAITS AND 4 TO 7 FEET ACROSS THE OFFSHORE GULF WATERS WEST OF
  MAINLAND MONROE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

DAF
277 
WHUS72 KKEY 282119
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
519 PM EDT SAT MAR 28 2015

GMZ031-032-042-043-290530-
/O.EXA.KKEY.SC.Y.0023.000000T0000Z-150329T0900Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
519 PM EDT SAT MAR 28 2015

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR FLORIDA KEYS GULF AND BAY SIDE WATERS.

* WINDS AND WAVES...NORTH TO NORTHEAST WINDS INCREASE TO NEAR 20 
  KNOTS. SEAS OF 4 TO 8 FEET WILL CONTINUE ACROSS THE FLORIDA 
  STRAITS AND 4 TO 7 FEET ACROSS THE OFFSHORE GULF WATERS WEST 
  OF MAINLAND MONROE COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

GMZ033>035-044-052>055-072>075-290530-
/O.CON.KKEY.SC.Y.0023.000000T0000Z-150329T0900Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
519 PM EDT SAT MAR 28 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS AND WAVES...NORTH TO NORTHEAST WINDS INCREASE TO NEAR 20 
  KNOTS. SEAS OF 4 TO 8 FEET WILL CONTINUE ACROSS THE FLORIDA 
  STRAITS AND 4 TO 7 FEET ACROSS THE OFFSHORE GULF WATERS WEST 
  OF MAINLAND MONROE COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
371 
WHUS72 KKEY 290229
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1029 PM EDT SAT MAR 28 2015

GMZ031>035-042>044-052>055-072>075-290900-
/O.CON.KKEY.SC.Y.0023.000000T0000Z-150329T0900Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1029 PM EDT SAT MAR 28 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS AND WAVES...NORTH TO NORTHEAST WINDS WILL INCREASE TO NEAR
  20 KNOTS. SEAS OF 4 TO 8 FEET WILL CONTINUE ACROSS THE FLORIDA
  STRAITS AND 4 TO 7 FEET ACROSS THE OFFSHORE GULF WATERS WEST OF
  MAINLAND MONROE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
014 
WHUS72 KKEY 290817
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
417 AM EDT SUN MAR 29 2015

GMZ031>035-042>044-052>055-072>075-290930-
/O.CAN.KKEY.SC.Y.0023.000000T0000Z-150329T0900Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
417 AM EDT SUN MAR 29 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY...WHICH WAS IN EFFECT FOR ALL KEYS COASTAL WATERS. BE
THAT AS IT MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION TODAY DUE
TO SUSTAINED NORTH TO NORTHEAST SURFACE WINDS OF 15 TO 20 KNOTS. 

$$
BS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 10:00 AM EDT, 4 hours 18 minutes earlier.

Area forecast discussion, Mar 27, 10:00 AM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
1000 AM EDT FRI MAR 27 2015

.DISCUSSION...IN THE MID AND UPPER LEVELS...(700-200 MB)...LATEST IR
IMAGERY AS OF 900 AM OVERLAID WITH MODEL STREAMLINE ANALYSIS DEPICTS
THE AXIS OF A DEEP LATE SEASON POLAR TROUGH SITUATED FROM EASTERN
ONTARIO SOUTH SOUTHWEST TO SOUTH TEXAS. WELL SOUTHEAST OF
THAT...THE NORTHWEST EXTENT OF A DEEP AND WARM ANTICYCLONE REACHED
SOUTH FLORIDA AND THE FLORIDA KEYS FROM THE LOWER CENTRAL CARIBBEAN
SEA...BUT LOWER HEIGHTS ARE APPROACHING THE KEYS ATTM ACCOMPANIED BY
INCREASING LOBES OF MIDDLE LEVEL POSITIVE VORTICITY ADVECTION (PVA)
AT 500 MB MOVING ACROSS THE SOUTHEASTERN GULF OF MEXICO. SATELLITE
AND SEA SURFACE OBSERVATIONS IN THE CENTRAL GULF ALSO DO DEPICT SOME
LINEAR CONVECTION IN THE EASTERN AND SOUTH CENTRAL GULF OF MEXICO
ATTM.

AT THE SURFACE AND IN THE LOWER TO MID LEVELS...SURFACE TO 700
MB...LATEST AVAILABLE SATELLITE IMAGERY OVERLAID WITH MARINE AND
LAND SURFACE OBSERVATIONS AND ANALYSIS AS OF 900 AM...DETECT A LATE
SEASON COLD FRONT FROM OFF OF THE NEW ENGLAND COAST SOUTH SOUTHWEST
AND BISECTING THE CENTRAL GULF OF MEXICO. THE 12Z SOUNDING AT KEY
WEST ILLUSTRATED A FAIRLY MOIST WITH PWAT(PRECIPITABLE WATER) AT
1.58 INCHES YET UNSTABLE LOWER TO MIDDLE TROPOSPHERE WITH SURFACE TO
3 KM LAPSE RATES OF 7.7 DEGREES CELSIUS PER KILOMETER. THE PROFILE
ALSO CONSISTED OF GENTLE TO FRESH SOUTHWEST TO WEST WINDS JUST OFF
THE SURFACE...BACKING MORE TO THE SOUTHWEST ABOVE 900 MB...REACHING
ABOUT 50 KNOTS AT 500 MB. YET DRY AIR ASSOCIATED WITH THE CARIBBEAN
ANTICYCLONE REMAINS ABOVE 700 MB.

.CURRENTLY...AS OF 900 AM...SKIES ARE PARTLY CLOUDY...WITH A FEW
REVERSE DIRECTION CLOUD LINES DEVELOPING ACROSS THE MIDDLE FLORIDA
KEYS AND THE FLORIDA STRAITS. TEMPERATURES ACROSS THE ISLANDS ARE
ALREADY NEAR 80 DEGREES WITH DEWPOINTS IN THE LOWER TO MID 70S. KEY
WEST RADAR DETECTS THE LEADING EDGE OF SCATTERED SHOWERS NOW MOVING
INTO GMZ-034...ABOUT 20 NM WEST OF THE DRY TORTUGAS.

.SHORT TERM (REST OF TODAY)...THE AXIS OF THE COLD CORE MID AND
UPPER LEVEL TROUGH WILL CONTINUE ITS STEADY MIGRATION EASTWARD
THROUGH TODAY...MOVING ACROSS THE FLORIDA PENINSULA TONIGHT AND ONLY
SLOWLY EAST OF FLORIDA THROUGH THE UPCOMING WEEKEND. THE SURFACE
COLD FRONT OVER THE CENTRAL GULF WILL MOVE SLOWLY EASTWARD THROUGH
THE AFTERNOON AND EVENING...NOT ACTUALLY MOVING ACROSS THE KEYS
UNTIL BETWEEN 06 AND 12Z. GIVEN ABOVE MID-LEVEL DYNAMICS AND LARGE
AMOUNT OF PREFRONTAL CONVECTION NOW OVER THE CENTRAL GULF OF
MEXICO...MID LEVEL HEIGHTS WILL FALL THROUGH THE REST OF THE MORNING
AND THIS AFTERNOON AND LARGE SCALE LIFT WILL ALLOW FOR IN SITU
DEVELOPMENT OF SHOWERS AND ISOLATED THUNDERSTORMS LATER IN THE
AFTERNOON...WITH THE CRUX OF THIS ACTIVITY DURING THIS EVENING.
GIVEN THE CURRENT SOUNDING AND THE PROFILE OF AVAILABLE FORECAST
SOUNDINGS WE ANTICIPATE LOCALLY STRONG WIND GUSTS...IN EXCESS OF 40
KNOTS WILL BE POSSIBLE IN THE STRONGER SHOWERS AND ISOLATED
THUNDERSTORMS. THESE WILL ALSO BE ACCOMPANIED BY BRIEF PERIODS OF
HEAVY RAINFALL AND OCCASIONAL LIGHTNING.

TEMPERATURES THIS AFTERNOON IN ADVANCE OF THIS ACTIVITY WILL LIKELY
CLIMB TO NEAR RECORD...THE MIDDLE TO UPPER 80S. OUTSIDE OF SHOWERS
AND THUNDERSTORMS GENTLE SOUTH TO SOUTHWEST WINDS WILL CLOCK TO
BETWEEN WEST AND NORTHWEST THIS AFTERNOON AND FRESHEN TO BETWEEN 15
AND 20 KNOTS. SCATTERED TO NUMEROUS SHOWERS AND SCATTERED
THUNDERSTORMS WILL MOVE ACROSS THE KEYS DURING THIS EVENING. BREEZY
CONDITIONS ARE EXPECTED BY LATE THIS AFTERNOON AND EVENING BUT MAY
LULL AT TIMES...WITH WINDS CLOCKING TO NORTH AND WINDY CONDITIONS
EXPECTED AFTER FROPA LATE TONIGHT.

&&

.MARINE...A COLD FRONT WILL MOVE ACROSS THE EASTERN GULF OF MEXICO
TODAY...PASSING THROUGH THE KEYS EARLY SATURDAY MORNING. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP AHEAD OF THE COLD
FRONT LATE THIS AFTERNOON AND EVENING. THESE SHOWERS AND
THUNDERSTORMS WILL PRODUCE LOCALLY STRONG WIND GUSTS IN EXCESS OF 40
KNOTS...LOCALLY HIGHER SEAS...AND OCCASIONAL LIGHTNING STRIKES...AS
WELL AS POOR VISIBILITY IN BRIEF HEAVY RAINFALL. SMALL CRAFT WILL
NEED TO EXERCISE CAUTION ACROSS ALL WATERS BY LATE THIS AFTERNOON AS
GENTLE TO MODERATE WINDS VEER FROM SOUTHWEST THIS MORNING TO BETWEEN
WEST AND NORTHWEST THIS AFTERNOON AS THE INCREASE TO BETWEEN 15 TO
20 KNOTS LATE. A SMALL CRAFT ADVISORY WILL BE LIKELY ACROSS ALL
WATERS AFTER MIDNIGHT TONIGHT WITH FRESH TO STRONG NORTHWEST TO
NORTH WINDS...SUSTAINED AS HIGH AS 25 KNOTS. THESE SMALL CRAFT
ADVISORIES ARE EXPECTED FROM MIDNIGHT THROUGH SATURDAY NIGHT ON ALL
KEYS WATERS...AND POSSIBLY THROUGH SUNDAY OVER THE STRAITS OF
FLORIDA.

&&
.AVIATION...
UNTIL 00Z/28TH...OUTSIDE OF A SPELL OR TWO OF MVFR CONDITIONS...VFR
CONDITIONS WILL PREVAIL AT KEY WEST AND MARATHON TERMINAL THROUGH AT
LEAST MIDDAY. THEREAFTER...THE PROBABILITY OF MVFR CONDITIONS WILL
SLOWLY INCREASE...WHILE SOUTH TO SOUTHWEST WINDS SLOWLY INCREASE AND
BECOME SOUTHWEST TO WEST AT 10 TO 15 KNOTS WITH GUSTS NEAR 20 KNOTS
BY LATE THIS AFTERNOON.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE ATTM.

&&

PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL...FUTTERMAN
AVIATION/NOWCASTS....................APA
DATA ACQUISITION/UPPER AIR...........VICKERY

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Mar 27, 5:55 AM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
555 AM EDT FRI MAR 27 2015

FLZ076>078-GMZ031>035-042>044-052>055-072>075-281000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
555 AM EDT FRI MAR 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS...AS WELL
AS OVER NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN
THIS AFTERNOON. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO
SURFACE LIGHTNING STRIKES.

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL
WATERS BEGINNING THIS AFTERNOON...AND EXTEND THROUGH AT LEAST
SATURDAY AFTERNOON. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE
COASTAL WATERS OF THE FLORIDA STRAITS SATURDAY NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL
WATERS SATURDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE
COASTAL WATERS OF THE FLORIDA STRAITS SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 5:54 PM EDTSpecial Marine WarningKEY66 min
Mar 27, 6:55 PM EDTSpecial Marine WarningKEY65 min
Mar 27, 7:00 PM EDTSpecial Marine WarningKEY60 min
Mar 27, 7:25 PM EDTSpecial Weather StatementKEY35 min
Mar 27, 7:34 PM EDTSpecial Marine WarningKEY56 min

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.